Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Review
. 2005 Aug;25(8):1151-5.
doi: 10.1592/phco.2005.25.8.1151.

Delayed-onset Grade 4 Neutropenia Associated With Rituximab Therapy in a Patient With Lymphoma: Case Report and Literature Review

Affiliations
Review

Delayed-onset Grade 4 Neutropenia Associated With Rituximab Therapy in a Patient With Lymphoma: Case Report and Literature Review

Susannah E Motl et al. Pharmacotherapy. .

Abstract

A 53-year-old man developed delayed-onset neutropenia 6 weeks after completing first-line therapy with rituximab, cyclophosphamide, mitoxantrone, vincristine, and prednisone for high-grade B-cell lymphoma. Bone marrow biopsy demonstrated hypercellular marrow with normal maturation. He also developed interstitial pneumonitis, an adverse event associated with rituximab use. Infiltrates of T cells were found in the patient's lungs. For the next 6 months, the patient required subcutaneous granulocyte colony-stimulating factor 300 mug twice/week to maintain a granulocyte count above 1000 cells/mm3. He also received oral antibiotics for mouth sores and thrush. Based on the existing evidence, monitoring blood counts for as long as 8 weeks after rituximab therapy may be advisable, although the literature reports that neutropenia can develop up to 1 year after treatment. The development of a registry and uniform testing may help uncover the cause of this delayed-onset neutropenia.

Similar articles

See all similar articles

Cited by 4 articles

MeSH terms

Feedback